Skip to Main Content

Proceedings of the American Mathematical Society

Published by the American Mathematical Society, the Proceedings of the American Mathematical Society (PROC) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6826 (online) ISSN 0002-9939 (print)

The 2020 MCQ for Proceedings of the American Mathematical Society is 0.85.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

A counterexample to a conjecture about positive scalar curvature
HTML articles powered by AMS MathViewer

by Daniel Pape and Thomas Schick PDF
Proc. Amer. Math. Soc. 143 (2015), 3165-3168 Request permission

Abstract:

In his article in Proc. Amer. Math. Soc. 138 (2010), no. 5, 1621–1632, S. Chang conjectures that a closed smooth manifold $M$ with non-spin universal covering admits a metric of positive scalar curvature if and only if a certain homological condition is satisfied. We present a counterexample to this conjecture, based on the counterexample to the unstable Gromov-Lawson-Rosenberg conjecture given in the second author’s article in Topology 37 (1998), no. 6, 1165–1168.
References
Similar Articles
  • Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 57R65
  • Retrieve articles in all journals with MSC (2010): 57R65
Additional Information
  • Daniel Pape
  • Affiliation: Georg-August-Universität Göttingen, Bunsenstraße 3, 37073 Göttingen, Germany
  • Email: pape@uni-math.gwdg.de
  • Thomas Schick
  • Affiliation: Georg-August-Universität Göttingen, Bunsenstraße 3, 37073 Göttingen, Germany
  • MR Author ID: 635784
  • Email: schick@uni-math.gwdg.de
  • Received by editor(s): August 9, 2013
  • Received by editor(s) in revised form: June 14, 2013
  • Published electronically: March 18, 2015
  • Additional Notes: The first author was supported by the German Research Foundation (DFG) through the Research Training Group 1493 “Mathematical structures in modern quantum physics”
    The second author was partially funded by the Courant Research Center “Higher order structures in Mathematics” within the German initiative of excellence
  • Communicated by: Daniel Ruberman
  • © Copyright 2015 American Mathematical Society
  • Journal: Proc. Amer. Math. Soc. 143 (2015), 3165-3168
  • MSC (2010): Primary 57R65
  • DOI: https://doi.org/10.1090/S0002-9939-2015-12330-1
  • MathSciNet review: 3336640